# SDR 96UAL900666

- Difficulty date: August 29, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N320UA
- Make and model: Boeing 737322
- Aircraft serial: 23952
- Engine: Ge CFM56*
- System (JASC): 2720 · Rudder Control System
- Part: Pcu
- Part number: 654516013
- Condition: Inoperative
- Location: Rudder
- Part time: 16,858 hours
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: H

## Discrepancy

HAD VERY ABRUPT YAW DAMPER INPUT TO THE LEFT AT FLIGHT LEVEL 290.  DISENGAGED YAW DAMPER AND COMPLETED EMERGENCY CHECKLIST.  CONTINUED TO ORD, LANDING WAS DIFFICULT DUE TO SLUGGISH YAW ACTION BECAUSE YAW DAMPER TURNED OFF, JUST AS DESCRIBED IN THE FLIGHT MANUAL.  *S/D*  POWER CONTROL UNIT WAS FOUND DEFECTIVE.  REPLACED POWER CONTROL UNIT, CHECKS OK.  SHOP CONFIRMED POWER CONTROL UNIT SOLENOID WAS BAD.  THE SUMMING LEVER BEARING WAS FOUND CRACKED AT THE INNER RACE.
